MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CXR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CXR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404012
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
For the concomitant components: this product was manufactured prior to implementation of the udi regulation and as a result, the complete udi is not available.Applicable us product data has been included in this report.The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that the patient went to the clinic because this inflatable penile prosthesis (ipp) was not working properly.Two weeks later, a surgical procedure was performed, during which a tear in the cylinder was identified.The cause of the cylinder tear was not detailed by the hospital.All the components were removed and replaced.No patient complications were reported.
 
Additional Manufacturer Narrative
For the concomitant components: this product was manufactured prior to implementation of the udi regulation and as a result, the complete udi is not available.Applicable us product data has been included in this report.Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The cylinders were microscopically inspected and tested for leaks.The first cylinder had broken fabric threads from wear in the proximal end of the cylinder.The first cylinder had wear at fold in the proximal end and middle of the cylinder.The first cylinder had a bulge in the proximal end of the cylinder when inflated with syringe.The second cylinder had a hole at corner of a fold in the proximal end of the cylinder.The second cylinder had wear at fold in the proximal end and middle of the cylinder.The second cylinder had broken fabric threads from wear in the proximal end of the cylinder.The second cylinder had a leak from the hole found.The second cylinder had a bulge when inflated with syringe.The pump was microscopically inspected and tested for leaks.The pump had kink resistant tubing (krt) worn to filament; outer layer of pump bulb worn from wear against the pump strain relief krt junction.No leaks were found in the pump.The reservoir was microscopically inspected and tested for leaks.The reservoir had wear at a fold in reservoir shell.The reservoir krt had a hole from fatigue.The reservoir krt had a leak from fatigue.Based on the information available and analysis results, the reason for the cylinder hole/perforation and the mechanical issue was most likely determined to be the second cylinder leak from the corner of a fold.Both cylinders had bulging which would contribute to the device mechanical issue allegation.Additionally, the hole and leak found in the reservoir could affect the product performance.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 700 CXR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23760667
Report Number2124215-2025-88225
Device Sequence Number15981975
Product Code JCW
UDI-Device Identifier00878953002699
UDI-Public(01)00878953002699(17)190825(10)898762001
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/25/2019
Device Model Number72404012
Device Catalogue Number72404012
Device Lot Number898762001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72401110 / LOT: 811880006; PUMP: UPN: 72401110 / LOT: 811880006; RESERVOIR: UPN: 72404161 / LOT: 905013013; RESERVOIR: UPN: 72404161 / LOT: 905013013
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale